question about meds...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2005
Total Posts : 4
   Posted 7/3/2005 3:10 PM (GMT -6)   
I've checked out some of the posts here about meds, and did find that my problem of weight gain isn't just me. :) But there's another side effect, I guess, that I haven't found mentioned and I was wondering if anyone else has had the same experience as I have. Through the years I've tried Zoloft, Wellbutrin, and Paxil and they worked well for a while, given the usual dosage increases as time went on, but after a while things got strange. I've dealt with my depression for almost 20 years now, most of that time without meds so I've gotten to know how it cycles. Normally it's very predictable, not always controllable, but at least I know that if I start doing or feeling ABC, then DEF, etc. will be next. But while on meds that stops being true. I've found that after being on meds for at least a year my depression starts getting very unpredictable and becomes as bad as if not worse than before meds. Increasing dosages or switching leads only to temporary fixes. The Zoloft did lead to a very scary episode and a suicide attempt that I still barely remember thinking of or planning. I'm currently on Paxil and have noticed that my depression has gotten bad again over the last 6 months. A month ago I discussed this with my doc, including a feeling of feeling medicated for the first time since being on meds this round and tried to talk about reducing my doses and coming off Paxil. Instead she upped my dose pretty heftily. So I am currently weaning myself off, slowly, because I'm scared of how things are going.
Has anyone else gone through this? Have you found ways around it -  different meds, going off meds for a while before starting again, etc? I'd like to have other options to suggest to my doc the next time I see her. Since this isn't an official side effect listed on any med sites I thought I'd try here.

New Member

Date Joined Jun 2005
Total Posts : 4
   Posted 7/3/2005 10:39 PM (GMT -6)   

Thanks for the advice and warnings. I do know about the paxil withdrawal symptoms and problems. Luckily mine are just physical, and I am progressing slowly and following the recommended plans. I am finishing the step down of the meds right now and will need to go back into the doc's within the next month for help in dealing with the remaining symptoms once I get to the point where I can go to lower doses than I have on hand. They usually go to prozac for the last few weeks.

As far as the scary zoloft side effects, at the time that I went through it, it was not an accepted side affect. I was convinced that it was the meds, since it was so different from anything I'd ever experienced before but my doc and everyone else I discussed it with told me that it wasn't possible. So I shut up about it until recently. I can't tell you how much it validated my feelings about the episode when I mentioned it to my therapist a year ago and she told me that it WAS the meds. I had read about the suicidal ideations and zoloft, but having a professional listen to my personal experience and then confirm my suspicions was such a relief. For once someone was telling me it WASN'T paranoia or attempting to shift the blame away from myself. I am SO relieved to see that it is becoming publicized more and more now, hopefully it will help others see that it's not a backslide in the depression, per se, but an awful side effect.

I've actually managed to cope with my depression well enough to be suicide thought/attempt free for over 8 years now (zoloft incident was the last episode), a totally unheard of span for me. I haven't had suicial thoughts over the last few months, but my depression has hit almost low enough at times for me to start. That's why I want off of paxil. I plan on seeing a different doc when I go in to finish this off. I'm hoping to take at least a few months off from any meds and see where I stabilize at. Then I'll go from there. If I still need help, I'll go back in and see what other options are out there. I was just wondering if anyone else had tried the same and had success with it.

Good luck with your own med adjustments. I know that it is so frustrating to hit that awful point where meds aren't working quite right anymore. I'll keep my fingers crossed that your changes will help you out!!!


Veteran Member

Date Joined Jan 2005
Total Posts : 8616
   Posted 7/5/2005 3:05 PM (GMT -6)   
Sorry Teresa, I can't be much help here, but I do agree with SC about seeing your doc. If that's not working, find another doctor who you can trust. It's not uncommon to need to see a couple docs before finding a good match for your personality. But you should have someone to walk through this with you and oversee things.

Keep us posted!
In His Grip,
AlwaysRosie      "We can't control the waves, but we can learn to surf!"
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, Plantar Fasciitis, Inflamatory Arthritis, High BP, GI Inflamation, Diverticuloses
Plaquenil, Methotrexate, Metanx, Synthroid, RX Motrin, Lexapro, Amitriptelyne, Salagen, Lotrel
Please help HealingWell help others. Donate today:

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 7:36 AM (GMT -6)
There are a total of 2,710,960 posts in 298,941 threads.
View Active Threads

Who's Online
This forum has 153509 registered members. Please welcome our newest member, dajoshkoye.
264 Guest(s), 8 Registered Member(s) are currently online.  Details
Georgia Hunter, Richard in NY, tickbite666, Joan M, Jesper Poulsen, Huddie, Dakato, Robertmp

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer